Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 419, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 3, 2000, 6:23 PM CDT for Harper County, Woods County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2000, 6:23 PM CDT (23:23 UTC)
- Expired
- Sep 3, 2000, 7:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harper County, OK, Woods County, OK
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -469 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 032326
SVROKC
OKC059-151-040030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT SUN SEP 3 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY
EXTREME NORTHWEST WOODS COUNTY
* UNTIL 730 PM CDT
* AT 623 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF BUFFALO...TO 7 MILES EAST OF ROSSTON...TO 6 MILES WEST
OF ROSSTON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS IN EXCESS OF 60
MPH ARE LIKELY WITH THESE STORMS.
* LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE...ROSSTON...
SELMAN...AND LOOKOUT
LAT...LON 3679 9935 3673 9959 3666 9998 3699 9999
3699 9963 3699 9926 3698 9907
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:10 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 3, 2:10 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 PM CDT SUN SEP 3 2000 LITTLE CHANGE IS EXPECTED THROUGH MOST OF THE WEEK WITH AFTERNOON TEMPERATURES NEARING OR BREAKING RECORDS SOME 20 DEGREES ABOVE WEEKLY NORMALS. THE MRF BRINGS A LOW FROM THE GULF OF MEXICO INTO WEST TX BY FRIDAY. OTHER THAN TO ACKNOWLEDGE IT HERE AND TREND TEMPERATURES BACK TO ONLY 10 TO 15 DEGREES ABOVE NORMAL, NOTHING ELSE WILL BE DONE. IN THE MEANTIME A WEAK BOUNDARY THAT EXTENDED FROM EAST CENTRAL OK TO MEDFORD WILL PROBABLY BE THE FOCUS FOR ISOLATED SHOWERS AND STORMS THIS AFTERNOON. THE QUASI-STATIONARY DIFFUSE SYNOPTIC BOUNDARY FROM SOUTHWEST TO NORTHEAST KS HAS AN OUTSIDE CHANCE OF PUTTING A STORM INTO PART OF NORTHERN OK LATE THIS AFTERNOON OR EARLY EVENING. BY MONDAY AFTERNOON, THE MODELS SHOW THE UPPER RIDGE BUILDING SLIGHTLY MORE NORTH AND EAST DIMINISHING SLIM CHANCES EVEN MORE FOR ANY SIGNIFICANT RAINFALL ACROSS NORTHERN OK. THE WEEK WILL BE MUCH AS THAT LAST ONE. FCSTID = 9 OKC 76 107 76 104 / 0 0 0 0 HBR 77 108 77 106 / 0 0 0 0 SPS 77 108 77 106 / 0 0 0 0 GAG 75 109 75 105 / 0 0 0 0 PNC 75 109 75 105 / 0 0 0 0 DUA 76 107 76 104 / 0 0 0 0 .OUN... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.